Alert archive / Illinois / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 5, NWS Chicago, IL

April 20, 2000Boone County, Winnebago County, Illinois

NWS Chicago, IL issued this severe thunderstorm warning at Apr 20, 2000, 12:11 AM CDT for Boone County, Winnebago County, Illinois. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Apr 20, 2000, 12:11 AM CDT (05:11 UTC)
Expired
Apr 20, 2000, 12:45 AM CDT
In force
34 min
Issued by
NWS Chicago, IL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Boone County, IL, Winnebago County, IL

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 5.2 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2000-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2000-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 471 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-616 J/kg
Mixed-layer LCL
865 m above ground
0-6 km bulk shear
66 kt
0-1 km storm-relative helicity
471 m²/s²
0-3 km storm-relative helicity
491 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLOT 200512
SVRCHI
ILC007-201-200545-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO IL
1211 AM CDT THU APR 20 2000

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOONE COUNTY IN NORTH CENTRAL ILLINOIS
  WINNEBAGO COUNTY IN NORTH CENTRAL ILLINOIS

* UNTIL 1245 AM CDT

* AT 1211 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 2 MILES WEST OF CHERRY VALLEY...OR ABOUT 3
  MILES SOUTHEAST OF ROCKFORD...MOVING NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR
  CHERRY VALLEY AROUND 1215 AM CDT
  LOVES PARK AROUND 1225 AM CDT
  POPLAR GROVE AROUND 1240 AM CDT

THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING
 HAIL UP TO THE SIZE OF DIMES.
 VERY FREQUENT AND DEADLY CLOUD TO GROUND LIGHTNING.



LAT...LON 4225 8915 4216 8902 4235 8872 4247 8886
WHW
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 2:45 PM CDT, 9 hours 26 minutes earlier.

Area forecast discussion, Apr 19, 2:45 PM CDT, 9 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO IL
245 PM CDT WED APR 19 2000

SURFACE OBSERVATION AND SATELLITE LOOPS SHOW SURFACE LOW OVER
NORTHERN NEBRASKA...WITH A WARM FRONT EXTENDING ACROSS IOWA TO THE
SOUTHERN BORDER OF OUR CWA. A COLD FRONT/DRYLINE EXTENDS FROM
WESTERN IOWA BACK TO WEST TEXAS. DECENT MIDLEVEL CAP SHOULD PREVENT
CONVECTION OUT IN THE PLAINS UNTIL LATE THIS AFTERNOON. THIS
ACTIVITY WILL EVENTUALLY ROLL INTO THE AREA LATER THIS EVENING AND
OVERNIGHT. AS A MIDLEVEL JET PUNCHES INTO THE PROGRESSIVE TROF...A
NEW SURFACE LOW WILL DEVELOP OVER NORTHERN MISSOURI
OVERNIGHT...MOVING TO EASTERN INDIANA BY SUNSET THURSDAY. THIS
SURFACE PATTERN SHOULD KEEP US IN FAIRLY PERSISTENT PRECIPITATION
THROUGH MUCH OF THE DAY ON THURSDAY BEFORE DRY AIR AND SUBSIDENCE
TURN THE RAIN OFF LATE IN THE DAY.

WINDS WILL PICK UP AS THE SURFACE LOW APPROACHES...WITH AT LEAST
BREEZY CONDITIONS THUROSDAY THROUGH FRIDAY.

THE WEEKEND STILL LOOKS DRY WITH A WARMING TREND.

.CHI...GALE WRNG NRN 1/2 LKMICH

JHV

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 1:22 AM CDTSevere Thunderstorm WarningLOTFord, Livingston38 min
Apr 20, 1:40 AM CDTSevere Thunderstorm WarningLOTKankakee35 min
Apr 20, 2:14 AM CDTSevere Thunderstorm WarningLOTKankakee31 min
Apr 20, 5:45 AM CDTSevere Thunderstorm WarningLOTGrundy, Kendall, Will30 min
Apr 20, 6:30 AM CDTSevere Thunderstorm WarningLOTGrundy, LaSalle, Livingston45 min
Apr 20, 6:42 AM CDTSevere Thunderstorm WarningLOTFord33 min
Apr 20, 7:00 AM CDTSevere Thunderstorm WarningLOTKendall, Will60 min
Apr 20, 7:00 AM CDTSevere Thunderstorm WarningLOTIroquois, Kankakee60 min
Apr 20, 7:37 AM CDTSevere Thunderstorm WarningLOTCook51 min
Apr 20, 7:37 AM CDTSevere Thunderstorm WarningLOTDuPage, Kane51 min
Apr 20, 9:51 AM CDTSevere Thunderstorm WarningLOTFord, Livingston39 min
Apr 20, 9:51 AM CDTSevere Thunderstorm WarningLOTIroquois39 min
Apr 20, 10:09 AM CDTTornado WarningLOTIroquois36 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.